MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.161S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Device history records review was completed for part: 04.037.161s, lot: h677630.Manufacturing location: (b)(4), manufacturing date: jul 11, 2018, expiry date: may 31, 2028.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had a reverse intertrochanteric hip fracture of left hip in fall of 2018.On (b)(6) 2019, the patient underwent revision surgery of a femur fracture due to nonunion, upper thigh pain, delayed healing, and subsequent breaking of one (1) titanium locking screw w/t25 stardrive 2mm for intramedullary nails (im).During the surgery, the surgeon was trying to remove the retained broken trochanteric femoral nail advanced (tfna) nail using the nail extractor but was not able to be removed.All implants were safely extracted.Surgeon was also directly reducing the fracture with a cable, harvesting bone from the femur with radioimmunoassay (ria), and grafting non-union site with autograft and allograft (vivigen formable 5cc).Fenestrated trochanteric femoral nail advanced (tfna) screw, and traumacem was also used to augment the fixation in the femoral head.It is unknown if there was surgical delay.Procedure outcome is unknown but with a patient consequence.Concomitant medical products: cable (part unknown, lot unknown, quantity 1).This report is for one (1) tfna nail.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records: manufacturing date: 11-jul-2018.Expiration date: 31-may-2028.Part number: 04.037.161s, 11mm/130 deg ti cann tfna 400mm/left ¿ sterile.Lot number: h677630 (sterile).Lot quantity: 6.Work order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 15211 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55.Lot number: l894350 quantity 3 / l910462 quantity 3.Lot quantity: 191 total / 96 (l894350) and 95 (l910462).Purchased finished goods travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55.Lot number: h571503.Lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated 29-may-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive bp58.Lot number: h671543 quantity 1 / h645420 quantity 5.Lot quantity: 160 total / 80 (h671543) and 80 (h645420).Work order travelers met all inspection acceptance criteria.Inspection sheets met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80.Lot number: h258444.Lot quantity: 2,322 lbs.Certificate of test supplied by ati specialty materials, dated 17-nov-2016 was reviewed and determined to be conforming.Lot summary report dated 14-dec-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 25-mar-2019 - this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon removed the retained broken trochanteric femoral nail advanced (tfna) nail using the nail extractor but was not able to be removed intraoperatively, and was immediately discarded because the broken nail was dangerously sharp.All implants were safely extracted.Surgeon was also directly reducing the fracture with a cable, harvesting bone from the femur with radioimmunoassay (ria), and grafting non-union site with autograft and allograft (vivigen formable 5cc), and fenestrated trochanteric femoral nail advanced (tfna) screw, and traumacem was also used to augment the fixation in the femoral head.Patient had a reverse intertrochanteric hip fracture of left hip last fall of 2018.It is unknown if there was surgical delay.Procedure outcome is unknown but with a patient consequence.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8506028
Report Number2939274-2019-57443
Device Sequence Number19235389
Product Code HSB
UDI-Device Identifier10886982096692
UDI-Public(01)10886982096692
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.161S
Device Catalogue Number04.037.161S
Device Lot NumberH677630
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/06/2019
Patient Sequence Number1
Patient Age84 YR
Patient Weight55